Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 16, NWS Indianapolis, IN

June 21, 2010Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 21, 2010, 8:21 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2010, 8:21 AM EDT (12:21 UTC)
Expired
Jun 21, 2010, 11:02 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WGUS53 KIND 211221
FFWIND
INC035-135-211630-
/O.NEW.KIND.FF.W.0016.100621T1221Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
821 AM EDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1230 PM EDT

* AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR INDICATED UP TO 3 INCHES OF RAIN HAVE FALLEN
  IN WESTERN DELAWARE COUNTY AND THIS HEAVY RAIN WAS SPREADING 
  EAST ACROSS DELAWARE COUNTY AND INTO RANDOLPH COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MUNCIE AND WINCHESTER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
      4032 8520 4032 8481

$$
JH
2 follow-up statements
923 
WGUS73 KIND 211415
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT MON JUN 21 2010

INC035-135-211424-
/O.CAN.KIND.FF.W.0016.000000T0000Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-RANDOLPH-
1015 AM EDT MON JUN 21 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDOLPH AND
DELAWARE COUNTIES IS CANCELLED...

HOWEVER AN AREAL FLOOD WARNING IS STILL IN EFFECT FOR THESE COUNTIES
UNTIL 400 PM.

RADAR INDICATED ONE AND A HALF TO TWO INCHES OF RAIN HAVE OCCURRED FROM
JUST NORTH OF MUNCIE TO NEAR WINCHESTER.  THE FIRST ROUND OF HEAVY RAINS
HAVE MOVED OUT OF THESE COUNTIES AND NO MAJOR FLOODING HAS BEEN REPORTED
SO FAR.  HOWEVER ANOTHER AREA OF THUNDERSTORMS MAY MOVE BACK INTO THIS AREA
IN A COUPLE OF HOURS.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
      4032 8520 4032 8481

$$
JH
608 
WGUS73 KIND 211502 RRA
FFSIND

FLASH FLOOD STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1102 AM EDT MON JUN 21 2010

INC035-135-211424-
/O.CAN.KIND.FF.W.0016.000000T0000Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-RANDOLPH-
1102 AM EDT MON JUN 21 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDOLPH AND
DELAWARE COUNTIES IS CANCELLED...

HOWEVER AN AREAL FLOOD WARNING IS STILL IN EFFECT FOR THESE COUNTIES
UNTIL 400 PM.

RADAR INDICATED ONE AND A HALF TO TWO INCHES OF RAIN HAVE OCCURRED FROM
JUST NORTH OF MUNCIE TO NEAR WINCHESTER.  THE FIRST ROUND OF HEAVY RAINS
HAVE MOVED OUT OF THESE COUNTIES AND NO MAJOR FLOODING HAS BEEN REPORTED
SO FAR.  HOWEVER ANOTHER AREA OF THUNDERSTORMS MAY MOVE BACK INTO THIS AREA
IN A COUPLE OF HOURS.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
      4032 8520 4032 8481

$$
JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:34 AM EDT, 47 minutes earlier.

Area forecast discussion, Jun 21, 7:34 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 AM EDT MON JUN 21 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
THE PERSISTENT FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE
REGION TODAY BEFORE BECOMING NEARLY STATIONARY OVER THE LOWER
GREAT LAKES THROUGH MIDWEEK. THE PRESENCE OF THE NEARBY BOUNDARY
WILL CONTRIBUTE TO PERIODIC CHANCES FOR THUNDERSTORMS INTO
THURSDAY BEFORE IT MOVES BACK SOUTH OF THE REGION. INCREASINGLY
HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH MIDWEEK.

&&

.NEAR TERM /TODAY/...
QUIET EARLY MORNING IN PROGRESS AS HIGH PRESSURE RIDGE SITS
ANCHORED JUST EAST OF THE REGION. FRONTAL BOUNDARY APPEARS TO BE
LOCATED FROM WESTERN ILLINOIS THROUGH SOUTHERN HALF OF THE
FORECAST AREA AND MAKING STEADY PROGRESS NORTH. TEMPERATURES
REMAINED IN THE 70S AT 08Z.

FORECAST CHALLENGES TODAY FOCUS ON THE HEAT AND POTENTIAL FOR
THUNDERSTORMS. HAVE ONCE AGAIN LEANED TOWARDS THE RAPID
REFRESH/RUC/WRF COMBO...ALL OF WHICH ARE HANDLING ONGOING
CONVECTION IN THE CENTRAL PLAINS REASONABLY WELL.

CONVECTION HAS DEVELOPED QUICKLY ALONG THE BOUNDARY SINCE 07Z OVER
CENTRAL ILLINOIS...AND EXTRAPOLATION WOULD BRING THE LEADING EDGE OF
THESE STORMS INTO WESTERN COUNTIES BY 10-11Z. HAVE BUMPED POPS UP
THROUGH MID MORNING OVER AREAS TO THE NORTHWEST OF THE INDY METRO AS
THESE THUNDERSTORMS SHOULD CONTINUE TO MIGRATE INTO THE REGION.
WHILE STORMS SHOULD REMAIN BELOW SEVERE LIMITS EARLY THIS
MORNING...TORRENTIAL RAINFALL IS EXPECTED WITH MOVEMENT ONLY
20-25MPH. RADAR ESTIMATES FROM CONVECTION OVER EASTERN ILLINOIS
ALREADY INDICATING AS MUCH AS 2 TO 2.5 INCHES OVER THE LAST 90
MINUTES.

CLOUD DEBRIS AND PRECIPITATION FROM THE CONVECTIVE CLUSTER TO THE
WEST WILL EXPAND INTO THE REGION THROUGH THE MORNING BUT SHOULD DO
LITTLE TO SLOW THE HEATING PROCESS...ESPECIALLY ALONG AND SOUTH OF
I-70. THE BOUNDARY CONTINUES ITS NORTHWARD TREK...EVENTUALLY
SETTLING NEAR OR JUST NORTH OF THE NORTHERN FORECAST AREA BORDER
THIS AFTERNOON. STRONGLY UNSTABLE AIRMASS WILL BE PRESENT BY MID
AFTERNOON WITH SBCAPES OVER 4000 J/KG. LEFTOVER MCV AND ASSOCIATED
BOUNDARIES FROM CURRENT CONVECTION OUT WEST WILL LIKELY BE THE
INITIATION POINTS FOR CONVECTION ACROSS THE REGION THIS AFTERNOON
AND EVENING...WITH THE POSSIBILITY THAT THUNDERSTORMS CAN COALESCE
INTO ONE OR MORE CONVECTIVE CLUSTERS. FOCUS WILL BE ACROSS NORTHERN
HALF OF THE FORECAST AREA IN CLOSER PROXIMITY TO THE BOUNDARY AND
WILL CARRY HIGHEST POPS IN THESE AREAS THIS AFTERNOON. ALL MODES OF
SEVERE WEATHER IN PLAY LATER TODAY WITH POTENTIAL FOR DAMAGING WINDS
GREATEST.

TEMPS...ANOTHER HOT DAY SET FOR CENTRAL INDIANA WITH HIGHS RANGING
FROM THE UPPER 80S NORTH INTO THE MID 90S OVER THE SOUTHWEST.
MAVMOS GUIDANCE LOOKED TOO WARM TODAY AS IT HAS RECENTLY...AND
GENERALLY UNDERCUT BY 2-3 DEGREES TAKING LOW LEVEL THICKNESSES AND
850MB TEMPS INTO CONSIDERATION. WITH HEAT INDICES NEAR 100 DEGREES
AGAIN...WILL CONTINUE THE HEAT ADVISORY IN THE SOUTHWEST...AND
EXPAND IT TO GREENE...LAWRENCE AND SULLIVAN COS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MORE CHANCES FOR THUNDERSTORMS WITH THE BOUNDARY REMAINING JUST
NORTH OF THE REGION...AND THAT WILL STAY THE MAIN FOCUS OF THE
SHORT TERM. FOLLOWED ENSEMBLE APPROACH SUGGESTED BY SREF.

ANOTHER ROUND OF SIGNIFICANT CONVECTION MAY BE IN STORE TONIGHT AS
ANOTHER CONVECTIVE CLUSTER DEVELOPS IN CLOSER PROXIMITY TO THE
DEEPER FORCING AND LOW LEVEL JET OVER THE CENTRAL PLAINS AND MOVES
EAST ALONG THE BOUNDARY. LOW LEVEL JET WILL SHIFT EAST INTO
NORTHERN ILLINOIS/INDIANA OVERNIGHT ALONG WITH A MORE SUBSTANTIAL
MID LEVEL SHORT WAVE AND SHOULD HELP TO MAINTAIN THUNDERSTORMS ALL
NIGHT. THIS WILL LIKELY PROVIDE ANOTHER SHOT FOR STRONG TO SEVERE
STORMS FOR THE REGION...ALONG WITH HEAVY RAIN AS PRECIP WATER
VALUES CLIMB TO NEAR 2 INCHES. FOCUS SHOULD ONCE AGAIN BE OVER THE
NORTHERN HALF OF THE FORECAST AREA.

RIDGING ALOFT WILL ATTEMPT TO EXPAND NORTH INTO THE REGION
TUESDAY. HOWEVER ADDITIONAL CHANCES FOR THUNDERSTORMS APPEAR
POSSIBLE AS WEAK SHORT WAVES RIDES AROUND THE PERIPHERY OF THE
RIDGE. PRESENCE OF DEEP MOISTURE AND STRONG INSTABILITY WILL
PRESENT ADDITIONAL OPPORTUNITIES FOR SEVERE STORMS TUESDAY AND
TUESDAY NIGHT AND HAVE MAINTAINED CHANCE POPS THROUGHOUT. MODELS
HAVE FURTHER STRENGTHENED THE RIDGING FOR WEDNESDAY...WHICH MAY
RESULT IN A DECREASE IN CONVECTIVE COVERAGE DURING THE DAY WITH A
WEAK INVERSION ALOFT DEVELOPING AND STORMS LARGELY BEING DRIVEN BY
DIURNAL HEATING AND INSTABILITY. A MORE SIGNIFICANT UPPER TROUGH
WILL SWING THROUGH THE GREAT LAKES WEDNESDAY NIGHT AND HELP TO
PUSH THE FRONT BACK INTO THE REGION FROM THE NORTH. WILL THEREFORE
RAMP POPS BACK UP WEDNESDAY NIGHT WITH THE LIKELIHOOD OF A LINE OF
STRONG TO SEVERE CONVECTION.

TEMPS...MAVMOS GUIDANCE REMAINS RATHER HIGH TUESDAY AND WEDNESDAY
AND CONSIDERING UNCERTAINTIES IN CLOUDS AND PRECIP COVERAGE
DEPENDING ON STORMS THROUGH THE PERIOD...PREFER UNDERCUTTING MOS
BY A FEW DEGREES. LOW LEVEL THICKNESSES IN THE VICINITY OF 1440M
AND 850MB TEMPS AROUND 22C SHOULD ENSURE POTENTIALLY THE TWO
HOTTEST DAYS OF THE YEAR SO FAR FOR MUCH OF THE FORECAST AREA WITH
HIGHS IN THE LOW AND MID 90S. ADDITIONAL HEAT ADVISORIES MAY BE
EVENTUALLY NEEDED FOR ONE OR BOTH DAYS SHOULD THESE MODEL TRENDS
HOLD. NEAR MOS GUIDANCE FOR LOWS IN THE LOWER 70S THE NEXT FEW
NIGHTS.

&&

.LONG TERM /12Z THURSDAY THROUGH 00Z MONDAY/...
MODELS AGREE RELATIVELY WELL ON LARGE SCALE FEATURES IN THE
EXTENDED...WITH A RELATIVELY FLAT PATTERN CONTINUING...CONSISTING
OF RIDGING ACROSS THE SOUTH CENTRAL PORTION OF THE NATION...
TROUGHING NEAR OR JUST OFF THE WEST COAST...AND NUMEROUS QUICK
MOVING RELATIVELY WEAK DISTURBANCES EXITING THE LARGE SCALE
WESTERN TROUGH AND RIDING UP AND OVER THE RIDGE. THE UPSHOT OF
THIS IS A CONTINUATION OF NUMEROUS CONVECTIVE CHANCES...AT LEAST
UNTIL THURSDAY EVENING WHEN THE CENTRAL US RIDGE STRENGTHENS
SLIGHTLY AND HELPS TO DIRECT CONVECTION FURTHER NORTH ACROSS THE
NORTHERN GREAT LAKES FOR A COUPLE OF DAYS LATE IN THE WEEK. EVEN
SO...HPC GUIDANCE SHOWED A FEW SLIGHT CHANCES DURING THAT
PERIOD...WHICH WOULD NOT NECESSARILY BE UNREASONABLE IN THE WARM
SECTOR...BUT CHOSE TO LEAVE OUT AS NO DISCERNABLE FORCING
MECHANISM IS PRESENT...AND PREFER NOT TO INCLUDE BELOW CLIMO POPS
IN THE EXTENDED.

ON TEMPS...HPC AND MEX/MEN WERE CLOSE AND LOOKED VERY REASONABLE
GIVEN EXPECTED 850 TEMPS.

&&

.AVIATION.../211200Z TAF ISSUANCE/...
SCATTERED CONVECTION HAS BEEN MOVING ACROSS CENTRAL INDIANA OVER
THE LAST FEW HOURS AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS
SOUTHERN ILLINOIS. AS A RESULT...INSERTED VCTS AT KLAF/KHUF/KIND
AS LEADING EDGE OF SHOWERS AND THUNDERSTORMS MOVES INTO WESTERN
PORTIONS OF FORECAST AREA. ANTICIPATE VFR CONDITIONS THROUGH THIS
FIRST ROUND OF CONVECTION...BUT BRIEF MVFR CONDITIONS CANNOT BE
RULED OUT WITH ANY OF THE STRONGER STORMS. ELSEWHERE...PATCHY FOG
SHOULD DISSIPATE ACROSS KBMG WITHIN THE HOUR...BUT CONDITIONS ARE
STILL AT VFR REGARDLESS OF THE LINGERING FOG.

CURRENT WEATHER PATTERN MAKES TIMING OF AFTERNOON CONVECTION
DIFFICULT ONCE AGAIN. HOWEVER...DECIDED TO ADD VCTS TO TAFS THIS
AFTERNOON AND EVENING BECAUSE CONFIDENCE HAS INCREASED ENOUGH
SINCE PREVIOUS TAF ISSUANCE THAT THERE WILL BE SCATTERED
CONVECTION. AIRMASS WILL BE VERY UNSTABLE LATER TODAY...AND
INITIATION WILL BE POSSIBLE ON OLD BOUNDARIES.

TONIGHT...SHOWERS AND THUNDERSTORMS ARE LIKELY AS A LOW LEVEL JET
MOVES ALONG AFOREMENTIONED FRONTAL BOUNDARY. HOWEVER...DID NOT
INSERT VCTS AT THIS TIME BECAUSE IT WILL BE DEPENDENT ON
WHAT HAPPENS THIS AFTERNOON. NEXT TAF ISSUANCE WILL HAVE TO
ADDRESS THIS. OTHERWISE...WINDS WILL BE OUT OF THE SOUTH AT 5 TO
10 KTS THROUGH TONIGHT...AND THEN INCREASE AND VEER TO THE SOUTHWEST
TOMORROW MORNING AT 10 TO 12 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR INZ060-061-067>070.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....NIELD
AVIATION...TDUD
Hazardous weather outlook, Jun 21, 4:26 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 AM EDT MON JUN 21 2010

INZ021-028>031-035>049-051>057-062>065-071-072-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
426 AM EDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT. A FEW STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY
NORTH OF INTERSTATE 70. GUSTY WINDS...HAIL...HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS.

HEAT INDICES WILL RISE INTO THE 90S ACROSS MUCH OF CENTRAL
INDIANA.

FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS.
SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA
THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM
MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE
NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT.

THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY
WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE.

EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH
THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95
TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-221000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
426 AM EDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT A FEW STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. GUSTY
WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS
WITH ANY STORM THAT FORMS.

HEAT INDICES WILL RISE TO 100 TO 105 DEGREES OVER SOUTHWEST
INDIANA THIS AFTERNOON.

FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS.
SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA
THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM
MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE
NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT.

THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY
WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE.

EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH
THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95
TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 21, 5:31 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT MON JUN 21 2010

INZ038-040-211015-
MADISON-TIPTON-
531 AM EDT MON JUN 21 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON AND EASTERN
TIPTON COUNTIES UNTIL 615 AM EDT...

AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ELWOOD...OR 11 MILES WEST OF
FAIRMOUNT...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ELWOOD AROUND 540 AM EDT...
ORESTES AROUND 600 AM EDT...
SUMMITVILLE AROUND 605 AM EDT...
ALEXANDRIA AROUND 610 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4040 8586 4040 8565 4038 8557 4016 8557
      4015 8558 4010 8558 4030 8602 4041 8594
      4041 8586
TIME...MOT...LOC 0931Z 300DEG 14KT 4036 8583

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:31 AM EDTSpecial Weather StatementINDMadison44 min
Jun 21, 5:45 AM EDTAreal Flood AdvisoryINDMadison, Tipton3 hr
Jun 21, 6:17 AM EDTFlash Flood WarningINDMadison, Tipton3 hr
Jun 21, 6:38 AM EDTAreal Flood AdvisoryINDHoward3 hr
Jun 21, 7:33 AM EDTFlash Flood WarningINDHoward4 hr
Jun 21, 9:03 AM EDTAreal Flood WarningINDMadison4 hr
Jun 21, 9:51 AM EDTAreal Flood WarningINDCarroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more6 hr
Jun 21, 10:17 AM EDTSpecial Weather StatementINDDelaware, Henry, Randolph, Rush58 min
Jun 21, 12:00 PM EDTAreal Flood WarningINDDecatur7 hr
Jun 21, 12:23 PM EDTAreal Flood WarningINDJennings4 hr
Jun 21, 4:00 PM EDTAreal Flood WarningINDJennings3 hr
Jun 21, 4:08 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more24 hr
Jun 21, 4:10 PM EDTHeat AdvisoryINDClay, Daviess, Greene, Knox, Lawrence, Martin and 4 more22 hr
Jun 21, 5:31 PM EDTAreal Flood AdvisoryINDGreene, Monroe, Owen3 hr
Jun 21, 5:52 PM EDTFlash Flood WarningINDGreene, Monroe3 hr
Jun 21, 6:07 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe38 min
Jun 21, 6:13 PM EDTTornado WarningINDLawrence47 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.